What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 4, 1:47 PM EST, 43 minutes earlier.
Area forecast discussion, Aug 4, 1:47 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
247 PM EDT Sun Aug 4 2019
.SYNOPSIS...
An upper trough will cross the area on Monday, bringing a
chance for more widespread showers and thunderstorms in the
afternoon and evening.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 245 PM EDT Sunday...
Latest wx analysis reveals quasi-stationary boundary lingering
offshore of the SE coast. CAMs have done a relatively good job
handling myriad of outflow boundaries across the local area,
and have followed closely to a time-lagged HRRR blend for the
balance of the afternoon. 30-40% PoP (SCT Shra mention)
continues for the central third of the CWA (SBY- JGG- LVL)
flanked by a slight chc PoP on either side of this area. Locally
heavy rainfall, and frequent lightning are the primary hazards
with storms this aftn, though a few stronger wind gusts are
possible.
Convection wanes quickly with loss of heating. Partly cloudy and
a bit more muggy overnight with lows around 70.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
As of 245 PM EDT Sunday...
The upper trough axis moves closer to our area by Monday, and
therefore would expect coverage of showers/tstms to increase by
Monday aftn. Given continued weak flow aloft and increasing PWs,
main threat from the storms on Monday remains w/locally heavy
rain (especially S). However, storm motion vectors/MBE still
indicate that storms should move through quickly enough to
alleviate/minimize any flooding potential...but will need to
watch along/near the coastal trough across NE NC Mon aftn and
night. PoPs mainly in the 30-40% range NE and 50-60% S/SW.
Forecast highs a bit lower on Monday owing to more widespread
lingering clouds through the day, mainly low-mid 80s. Lows
Monday night 65-70, with showers/tstms lingering mainly in the
evening.
A bit quieter on Tuesday as PWs drop off a bit, courtesy of
some subsidence behind the lead shortwave trough. PoPs drop back
to slight chc on Tuesday, likely limited to some isolated sea-
breeze activity by aftn. A bit warmer with drier airmass briefly
pushing into the area. Highs 85 to 90.
After a brief lull on Tuesday, shower/tstm chances will ramp
back up again Wed aftn, as an upper shortwave approaches from
the w-nw. Coverage of tstms will again be highest during the
late aftn-evening hours on Wed before diminishing overnight.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 245 PM EDT Sunday...
Large scale pattern from mid-late next week will feature
troughing in ern Canada/the ern CONUS with strong ridging
developing over the Srn High Plains/Desert Southwest.
Showers/tstms look to re-fire Thu aftn similar to Wed, as the
shortwave axis moves to near the Atlantic coast. Similar to Wed,
coverage of convection peaks during the aftn- evening hours
before diminishing Thu night/early Fri AM. Widespread severe wx
is not expected with the tstms on Wed/Thu, but locally heavy
rain/isolated instances of strong winds are possible.
Slightly cooler/drier wx is expected from Fri through next
weekend as a cold front is progged to approach the region, as
high pressure tracks from the upper Midwest to the nrn Mid-
Atlantic. At the same time, the flow becomes more west-
northwesterly across much of the ern CONUS. Cannot rule out
isolated, diurnally driven showers/tstms from Fri- next weekend
associated with the approaching front, so kept slight chc PoPs
over much of the CWA on Fri/Sat during the aftn-evening.
Temperatures in the extended forecast period will be close to
climatological norms for early August. Highs will mainly be in the
upper 80s-low 90s from Wed-Fri. Little if any change post-frontal
next weekend with highs in the upper 80s in most areas (w/ mid
80s on the Ern Shore). Lows mainly in the upper 60s-low 70s
throughout the extended period.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 215 PM EDT Sunday...
Predominate VFR conditions expected through the 18z forecast
period. Sct convection ongoing just S/SE of KSBY-KRIC terminals,
and are most likely to impact KPHF/KORF between 19-22z/3p-6p EDT.
Have included vicinity mention at the terminals with SCT
convection expected through early evening. Light winds out of
the E-SE below 10 kts this afternoon and early this evening,
becoming light and variable overnight.
Outlook: The opportunity for showers and thunderstorms expected
to increase on Monday as a trough of low pressure passes. This
activity will be mainly diurnally driven, meaning best chance is
during the afternoon/early evening. VFR conditions expected on
Tuesday, then another round of showers and thunderstorms
possible on Wednesday.
&&
.MARINE...
As of 245 PM EDT Sunday...
Generally benign conditions well below SCA thresholds will prevail
over the marine area for the next several days (outside of any
convection). A boundary off the NC coast will lift north through
this evening, leading to a slight uptick in winds (S to SW around 10
knots) through tonight. Seas are expected to continue to average
around 2 to 3 feet, and waves in the Bay around 1 foot. Similar
conditions are anticipated for Monday. By Tuesday and Wednesday, as
low pressure over the Great Lakes and a cold front approach from the
NW, will see some increase in southerly winds but still only in the
10 to 15 knot range. Seas will build to 3 to 4 feet Tuesday night
through Thursday, waves in the Bay will build to 1 to 2 feet.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...JDM/MAM
LONG TERM...ERI/MAM
AVIATION...JDM/MAM
MARINE...AJB/LKB
Hazardous weather outlook, Aug 4, 2:15 AM EST, 12 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
315 AM EDT Sun Aug 4 2019
MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-051045-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
315 AM EDT Sun Aug 4 2019
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE... Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Scattered thunderstorms are expected across the outlook area on
Monday, mainly during the late afternoon and evening hours. Any
thunderstorm that develops will be capable of producing locally heavy
rainfall and frequent lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 4, 1:02 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Wakefield VA
202 PM EDT Sun Aug 4 2019
MDZ022-024-025-041845-
Wicomico-Maryland Beaches-Inland Worcester-
202 PM EDT Sun Aug 4 2019
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT EAST CENTRAL WICOMICO
AND NORTHEASTERN WORCESTER COUNTIES...
At 202 PM EDT, a thunderstorm with heavy rain was located over
Berlin, or 8 miles west of Ocean City, moving east at 20 mph.
Wind gusts in excess of 30 mph and rainfall amounts of 1 to 2 inches
are possible with this storm.
Locations impacted include...
Ocean City, Berlin, Cape Isle Of Wight, Ocean Pines, Newark,
Willards, Ocean City Municipality, Ironshire, West Ocean City,
Powellville, Showell, Whaleyville and Whiton.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3843 7507 3830 7505 3829 7507 3815 7512
3824 7544 3841 7536
TIME...MOT...LOC 1802Z 283DEG 17KT 3831 7523
EISpecial weather statement, Aug 4, 1:22 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Wakefield VA
222 PM EDT Sun Aug 4 2019
VAZ080>082-088>090-514-041900-
Charles City-Prince George-Surry-Dinwiddie-Sussex-James City-Eastern
Chesterfield (Including Col. Heights)-
222 PM EDT Sun Aug 4 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
CHESTERFIELD...SOUTHERN CHARLES CITY...PRINCE GEORGE...NORTH CENTRAL
SUSSEX...NORTHEASTERN DINWIDDIE...NORTHWESTERN SURRY AND SOUTHWESTERN
JAMES CITY COUNTIES...THE CITY OF COLONIAL HEIGHTS...THE CITY OF
HOPEWELL AND THE CITY OF PETERSBURG...
At 220 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Burrowsville to Prince George to
near Sutherland. Movement was east southeast at 20 mph.
Wind gusts in excess of 30 mph and rainfall amounts of up to 1 inch
are possible with these storms.
Locations impacted include...
Petersburg, Hopewell, Colonial Heights, Charles City, Claremont,
Disputanta, Fort Lee, Virginia State University, Prince George,
Rustic, Burrowsville, Garysville, Matoaca, Sutherland, Cabin Point,
Ettrick, Jordans Point, Taylors Corner, Carsley and Birchett Estate.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3730 7679 3711 7691 3700 7732 3720 7758
3727 7745 3737 7721
TIME...MOT...LOC 1820Z 287DEG 24KT 3726 7707 3721 7726 3714 7753
EISpecial weather statement, Aug 4, 1:55 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Wakefield VA
255 PM EDT Sun Aug 4 2019
VAZ080-081-087-088-041930-
Prince George-Dinwiddie-Sussex-Greensville-
255 PM EDT Sun Aug 4 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
GREENSVILLE...SOUTHWESTERN PRINCE GEORGE...CENTRAL SUSSEX AND
SOUTHEASTERN DINWIDDIE COUNTIES...
At 254 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Carson to near McKenney. Movement
was east at 20 mph.
Wind gusts in excess of 30 mph and rainfall amounts of up to 1 inch
are possible with these storms.
Locations impacted include...
McKenney, Sussex, Jarratt, Stony Creek, Carson, Gray, Newville,
Booker, Fields Crossroads, Wharfs Store, Huske, Hilda, Owens, Mason
and Cherry Hill.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3698 7776 3708 7753 3705 7714 3675 7736
3681 7755 3687 7766 3689 7766 3691 7769
3692 7770 3691 7771 3694 7773 3696 7775
3696 7776
TIME...MOT...LOC 1854Z 284DEG 16KT 3704 7746 3691 7768
EISpecial weather statement, Aug 4, 2:04 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
304 PM EDT Sun Aug 4 2019
VAZ084-089-090-093-523>525-041945-
Isle of Wight-Hampton/Poquoson-Surry-Newport News-York-James
City-Gloucester-
304 PM EDT Sun Aug 4 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
GLOUCESTER...NORTHEASTERN ISLE OF WIGHT...YORK...SURRY...AND SOUTHERN
JAMES CITY COUNTIES...THE CITY OF POQUOSON...THE CITY OF HAMPTON...
THE CITY OF NEWPORT NEWS AND THE CITY OF WILLIAMSBURG...
At 303 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Queens Lake to Jamestown to near
Elberon. Movement was east southeast at 25 mph.
Wind gusts in excess of 30 mph and rainfall amounts of up to 1 inch
are possible with these storms.
Locations impacted include...
Newport News, Hampton, Williamsburg, Smithfield, Surry, Langley AFB,
Queens Lake, Virginia Institute For Marine Sciences, Gloucester
Point, College Of William And Mary, Christopher Newport University,
Patrick Henry Field, Seaford, Northampton, Dendron, Busch Gardens,
Rescue, Carver Gardens, Tabb and Elberon.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3727 7627 3728 7631 3731 7634 3724 7635
3721 7635 3720 7632 3717 7629 3714 7629
3691 7651 3710 7713 3722 7691 3722 7688
3724 7689 3738 7670 3734 7631 3731 7628
3733 7628 3733 7626
TIME...MOT...LOC 1903Z 278DEG 25KT 3733 7663 3721 7676 3710 7698
EISpecial weather statement, Aug 4, 2:05 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
305 PM EDT Sun Aug 4 2019
VAZ081-082-514-516-041930-
Charles City-Prince George-Eastern Henrico-Eastern Chesterfield
(Including Col. Heights)-
305 PM EDT Sun Aug 4 2019
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
CHESTERFIELD...NORTHWESTERN PRINCE GEORGE...WEST CENTRAL CHARLES CITY
AND SOUTHEASTERN HENRICO COUNTIES AND THE CITY OF HOPEWELL...
At 305 PM EDT, a thunderstorm with heavy rain was located over
Chester, moving southeast at 15 mph.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
Hopewell, Colonial Heights, Chester, Fort Lee, Bellwood, Chesterfield
Court House, Jordans Point, Bensley, Chesterfield, Wayside, Richmond
Heights, Birchett Estate, Jordan Point Country Club, Meadowville,
Varina, Drewrys Bluff and Centralia.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3737 7751 3738 7752 3745 7743 3745 7742
3746 7742 3747 7741 3736 7715 3724 7730
3737 7752
TIME...MOT...LOC 1904Z 302DEG 12KT 3738 7740
05Special weather statement, Aug 4, 2:11 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
311 PM EDT Sun Aug 4 2019
MDZ024-025-042000-
Maryland Beaches-Inland Worcester-
311 PM EDT Sun Aug 4 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WORCESTER
COUNTY INCLUDING OCEAN CITY THROUGH 4 PM EDT...
At 310 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Ocean Pines to near Newark to near Snow
Hill. Movement was east at 15 mph.
Wind gusts in excess of 40 mph and rainfall amounts of 1 to 2 inches
are possible with these storms.
Locations impacted include...
Ocean City, Berlin, Snow Hill, Cape Isle Of Wight, Ocean Pines,
Newark, Bishop, Ocean City Municipality, Bishopville, Public Landing,
Ironshire, West Ocean City, Cedartown, Mount Wesley, Showell and
Whaleyville.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3830 7505 3829 7507 3807 7518 3818 7542
3832 7535 3834 7532 3835 7531 3838 7533
3843 7530 3845 7518 3845 7505
TIME...MOT...LOC 1910Z 269DEG 12KT 3838 7516 3820 7520 3817 7532
05